Topic: G's update

Hi all,

It's been a while since I've updated.  There is always another test, result, whatever lingering on the horizon.

I have tumors in my liver, peritoneal area and lungs. I take morphine daily for pain.

I've been having the chemo combination Gemcitibine & Carboplatin for the past 2 years with times off here and there.  A few months ago,  I started having an allergic reaction to the Carboplatin.  So,  I was just having the Gemcitibine by itself.  Unfortunately,  it wasn't able to hold the tumor growing line by itself,  my CA 19-9 shot up. 

So, I started on Nexavar (Sorafenib), which is a targeted therapy.  I had the usual side effects of blisters on the feet, diarrhea.  But I was feeling alot better energy wise than when I was on chemo.  Unfortunately, my CA 19-9 numbers tripled and quadrupled and an MRI confirm that the Nexavar wasn't holding the tumors in check.

Also,  the latest MRI showed a blood clot in my inferior vena cava, which sounded scary since I haven't had one before.  I suppose it's common for cancer to cause these.  So,  I've been put on 2 different blood thinners -- one is Lovenox, which is self-injection for a few days.  The other one is oral -- Coumidin which should keep clots from developing.  There's multiple doctor's office visits while one is working out the exact dosage needed.

I've also been having a sympton of being distended in my belly almost all the time.  I don't have any ideas as to what's causing this.  The MRI doesn't show that there are fluids... Does anyone have any insights into this?

I also seem to have some fluids in my pleural area around my lungs which they are planning to drain. 

Yesterday,  I started my new chemo regimen of Gemcitabine & Oxiliplatin. I hope I'll tolerate it well enough and hope that it will keep my tumors in check.

It all seems like so much to keep track of... but, I guess you just get used to it. 

G

Re: G's update

Sorry you are having all these troubles.  I don't know what to say except for get used to a reaction to cold when you are on Oxaliplatin. 

All I have to say is:

Die, cancer, Die!

Re: G's update

Hi G.  Pain, suffering, not knowing, trials and tribulations thy name is CC. Sounds like we could use a few scoreboards to keep track of all the doctors, visits and regiments. We are thinking of you and hope you are soon feeling lots better while keeping the monster at bay. Please keep us posted.

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: G's update

G....I have missed your posting on this site and I am so sorry to hear about the latest developments.  I recall a conversation with a physican treating my husband explaining, that the fluid build-up has to measure more then one quart in volume before it can be identified as ascities.  You might want to ask your doctor about it although, as it was in our case, it did not bother my husband enough to be prescribed diuretics. 
Many good wishes coming your way and good luck with the new chemo regiment. 
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: G's update

I too am sorry to hear of all your latest problems.  I will be hoping for the best for you and will keep you in my thoughts & prayers.

Darla

"One Day At A Time"

All of my comments and suggestions are just my opinions and are not a substitute for professional medical advice.   You should always seek the advice of your physician or other qualified health care providers.

Re: G's update

G,

How strange it is that you posted yesterday.... just yesterday when I logged on your picture popped up at the beginning, so I tried to look up how you were doing.... then there was your post.  My mom has done the Oxaliplatin and Gemzar combination.  She was tired, but other than that didn't have many side effects.  The dr told her that is a good mix, and one of the most effective combinations.  So sorry that you are having to go through this.  You are in my prayers.

Amy

Re: G's update

I hope the new chemo keeps your tumors in check too.  It is a lot to keep up with.  Wishing you all the best.

Carol

Re: G's update

Hi G.,  Looks like you have been running the gambit of treatments.  The stomach distention, I can only guess out loud and say maybe your having a little stomach shrinkage due to the disease.  The only other thing I can think of is bowel movements of at least once every other day if your diet is still normal.  Wishing you the best G. 
Jeff G.

Take it to the Limit,One More Time! (Eagles)

Re: G's update

Hi Jeff,

I'm so glad to hear from you.  Glad that you're feeling well enough to post.

Regarding the distension, I am managing to have daily or every other day bowel movements with the help of laxatives -- Miralax.  The morphine as you know plays havoc with the bowels.  But I am having alot of pain associated with having the BM -- lower back ache, hips, & stomach cramps.  The distension seems to be worst in the evening and better in the morning. I guess there's only so much room!

Hey Lisa, Lainy, Marions, Darla, Amy and Carol,

I hope that things are going well for you all. Thanks for the good wishes and warm thoughts from everyone!

G

Re: G's update

G....then it might be very likely that it has to do something with the digestion at least, that was the case for my husband.  Are you taking a stool softener before each, small meal? We were dealing with stomach motility,  which, as it had been explained to us, is a common occurrence with this cancer.  The additional, necessary use of Morphine added to the sluggishness of the digestion.   Do you have similar problems with solids as with liquids? 
Thinking of you,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: G's update

G,
I have been thinking about you recently and I am sorry you are having problems. You are always so dignified and elegant in your posts and I have missed them.

Good luck on your new regime. I am on oxaliplatin and besides the cold issue and a problem with food tasting sour, it isnt so bad. In fact, after the first round, I felt like a fruad saying I was on chemo because I felt so good. I hope your treatment knocks the cancer back in check and they figure out a good pain management program for you.

Hugs,
Kris

Cancer is a word, not a sentence.

36 year old patient with buckets of hope